Post ablation meds

Hi all

Due to breathlessness after ablation I asked my EP about stopping Bisoprolol to see if that was impacting on my asthma, anyway he agreed being as a rate control and not rhythm, but it did not really make a difference.

However, on stopping the Bisoprolol my SHR increased to between 75/80 BPM, this was then followed by my worst day of my heart being out of rhythm which felt like being back in AF, first time since ablation.

I mentioned all this to the arrhythmia nurse who was unconcerned heart rate.

I did not feel right though and after a few days went back the Bisoprolol (2.5mg daily) and SHR now back to 60/65 BPM, and everything has settled down again.

Weird as Bisoprolol is a rate control and not rhythm control, but for me it has controlled both, as I defo felt different the days rate was up to 80+

4 Replies

oldestnewest
  • I asked to go back onto something post-ablation as I felt that my heart needed some help due to its fibrosis. They gave me 2.5 Bisoprolol which I take at night. Its effect is exactly as you describe re rate.

    At my recent 6 month post-ablation check the EP thought that I should always take it and he did indicate that it did help with arrhythmia as well as rate.

    Could it be that the help that it gives to the heart makes fibrillation less likely?

    Very best wishes.

  • Raised heart rate post ablation is quite normal. Mine sat around 80-85 for some months before gradually settling back down the 65-70

  • Stopping Bisoprolol would naturally raise your SHR and I suspect it was this that confused the heart and set it out of rhythm. It would need an ECG but I wonder if you are actually getting etopics rather than an atrial arythmia which the ablation should have fixed. These are often well controlled by a beta blocker and coming off it could set them off.

    In any case I thought Bisoprolol wasn't recommended for asthmatics - certainly it almost killed me. Ask your EP to try you on other ones such as Nebivolol. Or if he's willing (and most aren't) a calcium blocker (Verapamil). Everybody reacts differently to all these drugs and you need to find the right one for you rather than put up with breathlessness. After all it is remaining fit that will keep you away from further ops.

  • Thanks Mike

    TBH not sure where to go now, think this is deemed to drag on.

    Agree not sure why being asthmatic albeit mild, why I was left on Bisoprolol.

    All through my AF journey my EP has never really been one to discuss various meds being as he is so pro ablation.

    I really need to get this sorted along with the pains/discomfort in my abdomen and back along with the breathlessness, perhaps a switch to another bêta bocker would be a start.

    Back to work tomorrow not really sure ready with all this hanging around, next stop see the GP I suppose.

You may also like...